MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CONQUEST FN SCREWDRIVER; DEVICE, FIXATION, PROXIMAL FEMORAL, IMPLANT

SMITH & NEPHEW, INC. CONQUEST FN SCREWDRIVER; DEVICE, FIXATION, PROXIMAL FEMORAL, IMPLANT
Model Number 71179215
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that two (2) conquest fn screwdriver are broken.No case reported; therefore, there was no patient involvement.
 
Additional Manufacturer Narrative
H3, h6: the devices were not returned for evaluation and the reported event could not be confirmed.A review of complaint history for the previous 12 months did not reveal similar events for the listed devices.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.These devices are reusable instruments that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.The contribution of the devices to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
CONQUEST FN SCREWDRIVER
Common Device Name
DEVICE, FIXATION, PROXIMAL FEMORAL, IMPLANT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13588142
Report Number1020279-2022-00827
Device Sequence Number3860513
Product Code JDO
UDI-Device Identifier00885556683613
UDI-Public00885556683613
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K152686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71179215
Device Catalogue Number71179215
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2022
Supplement Date Received by Manufacturer03/24/2022
Initial Report FDA Received Date02/23/2022
Supplement Report FDA Received Date03/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown